New York, 2012

Damaging Wind in New York, May 30, 2012

May 30, 2012 · NWS BGM · 1 event in 1 county or zone

Isolated severe thunderstorm hit Hancock in Delaware with trees down.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BGM wrote it up.

Isolated severe thunderstorm hit Hancock in Delaware with trees down.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before the first event at May 30, 12:53 PM EST, 9 minutes earlier.

Area forecast discussion, May 30, 12:53 PM EST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
153 PM EDT WED MAY 30 2012

.SYNOPSIS...
COOLER AND DRIER AIR HAS ENTERED THE REGION...IN THE WAKE OF THE
STORMY COLD FRONT THAT PASSED THROUGH LATE TUESDAY. HOWEVER...A
SECONDARY FRONT WILL MOVE THROUGH THIS AFTERNOON...WITH SCATTERED
SHOWERS AND A CHANCE OF THUNDER. BEST CHANCES WILL BE FROM THE
SOUTHERN TIER AND CATSKILLS OF NEW YORK...INTO NORTHEAST
PENNSYLVANIA. DRY WEATHER AND EVEN COOLER AIR WILL FOLLOW TONIGHT
THROUGH THURSDAY NIGHT. A WETTER PERIOD IS EXPECTED WITH A SLOW
MOVING SYSTEM FRIDAY THROUGH A GOOD PART OF THE WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
130 PM UPDATE...
AS EXPECTED...SECONDARY FRONT HAS NOT HAD ANY PROBLEM DEVELOPING
SOME CONVECTION...ALBEIT OF LIMITED COVERAGE. UNLIKE
YESTERDAY...UPPER LEVEL TRIGGER IS ABSENT...BUT WEAK LOW LEVEL
CONVERGENCE ALONG SECONDARY FRONT AND DIURNAL HEATING HAS BEEN
ENOUGH TO YIELD CONVECTION.

LATEST NAM AND RUC SOUNDINGS SHOW SEVERAL HUNDRED CAPE...AND
ADEQUATE PRECIPITABLE WATER /ROUGHLY AN INCH/ FOR ISOLATED TO
SCATTERED COVERAGE OF SHOWERS WITH CHANCE OF THUNDER. CURRENT
DEWPOINTS FAVOR THE INSTABILITY OF NAM/RUC SOUNDINGS...AND ABILITY
TO BREAK CAP...VERSUS GFS SOUNDINGS. COMPLETELY DIFFERENT FROM THE
SEVERE ENVIRONMENT OF YESTERDAY...BUT ENTRAINMENT OF DRY AIR AND
SOME SPEED SHEAR...COULD YIELD SOME GUSTINESS IN THE
SHOWERS/THUNDER. TIMING OF THINGS WILL KEEP NORTHWESTERN ZONES
DRY...YET BETTER COVERAGE THE FARTHER SOUTH AND EAST YOU GO. BEST
CHANCES WILL BE SOUTHEAST OF A TOWANDA-BINGHAMTON-ONEONTA LINE.

DIURNALLY DEPENDENT CONVECTION WILL QUICKLY END THIS
EVENING...LEAVING US A DRY AND COOLER NIGHT WITH VARIABLE
CLOUDS...AND LOWS IN THE UPPER 40S TO MID 50S.

&&

.SHORT TERM /THURSDAY THROUGH SATURDAY/...
A QUIET PERIOD SETS UP TONIGHT THROUGH THURSDAY NIGHT, AS WE ARE
IN BETWEEN STORM SYSTEMS. LATE THURSDAY NIGHT, A LOW PRESSURE
STORM SYSTEM WILL MOVE OUT OF THE OHIO VALLEY TOWARD LAKE ERIE.
MODELS ARE IN PRETTY GOOD AGREEMENT REGARDING THE POSITION OF THE
LOW. HOWEVER THERE IS A LARGE DISCREPANCY CONCERNING THE EASTWARD
EXTENT OF THE PRECIPITATION SHIELD.

GFS AND EURO KEEP A STRONGER PRESENCE OF AN EXITING ANTICYCLONE
OVER NORTHEASTERN NY. NAM IS MUCH WEAKER WITH THE HIGH, AND HAS
THIS FEATURE PLACED FURTHER EASTWARD.

NAM APPEARS TOO AGGRESSIVE WITH THE EASTWARD EXTENT OF THE WARM
FRONTAL PRECIPITATION. GFS MAY BE UNREALISTICALLY KEEPING THINGS
TOO FAR WEST. EURO LOOKS LIKE A REALISTIC COMPROMISE. WE HAVE
PULLED BACK ON THE EASTERN FA GUIDANCE POPS TO REFLECT GREATER
UNCERTAINTY.

&&

.LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/...

HIGHER CONFIDENCE FCST TODAY WITH THE BIG UPR LOW AS THE LONG
RANGE MODELS COME INTO REMARKABLY GOOD AGREEMENT WITH THE PSN OF
THE LOW...AND TIMING OF WVS ROTATING THRU. VERTICALLY STACKED LOW
LIFTS NWRD TO A PSN NORTH OF GEORGIAN BAY EARLY SUN. THIS KEEPS
THE CORE OF DEEP MOISTURE NORTH OF THE AREA BUT DOES KEEP US IN A
NW FLOW OF COOL AIR. H8 TEMPS HOVER ARND 8C AS WV/S DROP THRU IN
THE NW FLOW. SHWRS WILL BE PSBL NEARLY ANYTIME...BUT WILL PEAK
DURING AFTN HTG...AND WITH THE LRGR WVS. INDIVIDUAL WV/S DFCLT TO
TIME...BUT WV/S LOOK TO PASS LTR SUN...EARLY MON...AND ESP ON TUE
AS THE UPR LOW BEGINS TO MVE SOUTH AND EAST AND THE COOL POOL
ALOFT MVES CLSR.

GNRLY FLWD HPC GUID FOR THE FCST...WHICH WAS CLOSE TO MEX POPS AND
TEMPS LEADING TO A HIER CONFIDENCE IN THE NUMBERS.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...

SFC TROF PASSING THRU THE FCST AREA ATTM WITH WEAK CONV FIRING
AHD. PSN OF THE TROF WILL PUT MOST OR ALL OF THE CONV EAST OF THE
TAF SITES...SO WILL NOT INCLUDE ANY MENTION IN THE FCST. DRIER AIR
MVG IN BHD THE TROF WILL KEEP THE AREA IN VFR THRU THE TAF PD.
XCPTN MAY BE AT ELM WHERE THE DEEP VLY MAY ALLOW SOME POOLONG OF
COOL AND DAMP AIR ALLOWING FOR SOME MVFR LATE. ANY FOG WILL
QUICKLY ERODE WITH GOOD MIXING AND MORE DRY AIR ON THU.

.OUTLOOK...

THU AFTN TO FRI MRNG...MAINLY VFR. WIDESPREAD LATE NIGHT FOG NOT
EXPECTED.

FRI AFT TO SAT MRNG...MVFR/IFR IN RAIN.

SAT AFTN THRU MON...VFR...WITH MVFR IN OCCASIONAL SHOWERS.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...NONE.

&&

SYNOPSIS...MDP
NEAR TERM...MDP
SHORT TERM...DJP
LONG TERM...DGM
AVIATION...DGM
Hazardous weather outlook, May 29, 6:07 PM EST, 18 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
707 PM EDT TUE MAY 29 2012

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-302315-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-
OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-
NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
707 PM EDT TUE MAY 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, May 30, 7:39 AM EST, 5 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
839 AM EDT WED MAY 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0353 PM     HEAVY RAIN       4 E CAZENOVIA           42.93N  75.77W
05/29/2012  M2.10 INCH       MADISON            NY   TRAINED SPOTTER

            THE HEAVIEST RAINFALL FELL BETWEEN THREE SIXTEEN PM AND
            THREE THIRTY SIX PM.

&&

MJN
Local storm report, May 30, 9:05 AM EST, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1005 AM EDT WED MAY 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     HEAVY RAIN       DUNDEE                  42.53N  76.98W
05/29/2012  M1.30 INCH       YATES              NY   TRAINED SPOTTER

            RAIN FELL IN A 45 MINUTE TIMEFRAME

&&

MJN
Local storm report, May 30, 10:01 AM EST, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1101 AM EDT WED MAY 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     TSTM WND DMG     FAYETTE                 42.82N  76.80W
05/29/2012                   SENECA             NY   PUBLIC

            *** 1 INJ *** TRACTOR TRAILER BLOWN OVER AND DRIVER WAS
            INJURED AND TAKEN TO HOSPITAL.

&&

MJN
Local storm report, May 30, 10:20 AM EST, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BINGHAMTON NY
1120 AM EDT WED MAY 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1248 PM     HAIL             1 NNW VINE VALLEY       42.73N  77.32W
05/29/2012  M1.00 INCH       YATES              NY   PUBLIC

0131 PM     HAIL             2 WNW BREWERTON         43.25N  76.18W
05/29/2012  M1.00 INCH       ONONDAGA           NY   PUBLIC

0131 PM     HAIL             2 S WATERLOO            42.88N  76.86W
05/29/2012  M1.25 INCH       SENECA             NY   PUBLIC

0133 PM     HAIL             CORNING                 42.15N  77.06W
05/29/2012  M1.25 INCH       STEUBEN            NY   PUBLIC

0135 PM     HAIL             AVA                     43.42N  75.48W
05/29/2012  E2.00 INCH       ONEIDA             NY   PUBLIC

0140 PM     HAIL             3 E CORNING             42.15N  77.00W
05/29/2012  M1.00 INCH       STEUBEN            NY   PUBLIC

0155 PM     HAIL             4 S BOONVILLE           43.42N  75.33W
05/29/2012  M1.50 INCH       ONEIDA             NY   PUBLIC

            MOST OF THE HAIL WAS 1 INCH DIAMETER

0200 PM     HAIL             FORESTPORT              43.45N  75.22W
05/29/2012  M1.25 INCH       ONEIDA             NY   PUBLIC

0200 PM     TSTM WND DMG     FAYETTE                 42.82N  76.80W
05/29/2012                   SENECA             NY   EMERGENCY MNGR

            DAMAGE REPORTED TO A TRAILER PARK IN FAYETTE. THERE WAS
            A REPORT OF AN UNCONFIRMED POSSIBLE TORNADO.

0200 PM     TSTM WND DMG     SENECA FALLS            42.91N  76.80W
05/29/2012                   SENECA             NY   EMERGENCY MNGR

            ALSO IN THE VILLAGE OF WATERLOO...NUMEROUS TREES DOWN
            IN BOTH SENACA FALLS AND WATERLOO. LOCAL STATE OF
            EMERGENCY IN EFFECT FOR BOTH LOCATIONS AND ALSO FOR
            FAYETTE.

0200 PM     HAIL             BOONVILLE               43.48N  75.33W
05/29/2012  M2.00 INCH       ONEIDA             NY   TRAINED SPOTTER

0200 PM     HAIL             3 S BOONVILLE           43.44N  75.33W
05/29/2012  E1.00 INCH       ONEIDA             NY   PUBLIC

0200 PM     HEAVY RAIN       DUNDEE                  42.53N  76.98W
05/29/2012  M1.30 INCH       YATES              NY   TRAINED SPOTTER

            RAIN FELL IN A 45 MINUTE TIMEFRAME

0200 PM     TSTM WND DMG     FAYETTE                 42.82N  76.80W
05/29/2012                   SENECA             NY   PUBLIC

            *** 1 INJ *** TRACTOR TRAILER BLOWN OVER AND DRIVER WAS
            INJURED AND TAKEN TO HOSPITAL.

0210 PM     TSTM WND GST     MEMPHIS                 43.08N  76.38W
05/29/2012  E60 MPH          ONONDAGA           NY   TRAINED SPOTTER

0210 PM     TSTM WND DMG     JORDAN                  43.07N  76.47W
05/29/2012                   ONONDAGA           NY   TRAINED SPOTTER

            TREE AND FENCE DOWN DUE TO THUNDERSTORM WIND GUST

0215 PM     HAIL             SYRACUSE                43.04N  76.14W
05/29/2012  M1.00 INCH       ONONDAGA           NY   TRAINED SPOTTER

0230 PM     TSTM WND GST     TULLY                   42.80N  76.11W
05/29/2012  E60 MPH          ONONDAGA           NY   TRAINED SPOTTER

0230 PM     HAIL             ALDER CREEK             43.42N  75.22W
05/29/2012  M1.75 INCH       ONEIDA             NY   PUBLIC

            BROKE WINDSHIELD AND DENTED SPOTTERS CAR

0233 PM     HAIL             SEMPRONIUS              42.73N  76.32W
05/29/2012  M1.00 INCH       CAYUGA             NY   PUBLIC

            FACEBOOK

0245 PM     TSTM WND DMG     LAKEMONT                42.52N  76.92W
05/29/2012                   YATES              NY   PUBLIC

            TREES DOWN

0245 PM     TSTM WND DMG     ERIN                    42.18N  76.67W
05/29/2012                   CHEMUNG            NY   911 CENTER

            TREE DOWN BLOCKING ROADWAY AT THE INTERSECTION OF MARSH
            AND WYNCOOP CREEK ROADS

0310 PM     HAIL             MUNNSVILLE              42.98N  75.59W
05/29/2012  M0.88 INCH       MADISON            NY   TRAINED SPOTTER

0325 PM     TSTM WND DMG     NEWARK VALLEY           42.22N  76.19W
05/29/2012                   TIOGA              NY   911 CENTER

            NUMEROUS TREES AND WIRES DOWN

0330 PM     TSTM WND DMG     1 NW WHITNEY POINT      42.34N  75.98W
05/29/2012                   BROOME             NY   911 CENTER

            TREE DOWN ACROSS I-81 AT EXIT 8 IN BROOME COUNTY.

0331 PM     TSTM WND DMG     LISLE                   42.35N  76.00W
05/29/2012                   BROOME             NY   911 CENTER

            NUMEROUS TREES DOWN WHICH BROUGHT POWER LINES DOWN IN
            TOWN OF LISLE

0338 PM     HAIL             CLINTON                 43.05N  75.38W
05/29/2012  M0.75 INCH       ONEIDA             NY   PUBLIC

            FACEBOOK

0340 PM     HAIL             SHERBURNE               42.68N  75.50W
05/29/2012  E1.00 INCH       CHENANGO           NY   NWS OFFICE

            PUBLIC REPORT RELAYED BY WFO ALBANY

0345 PM     TSTM WND DMG     SMITHVILLE FLATS        42.40N  75.80W
05/29/2012                   CHENANGO           NY   FIRE DEPT/RESCUE

            4 LARGE TREES DOWN IN AREA...ESTIMATED WIND GUSTS OF 60
            MPH

0345 PM     TSTM WND DMG     CANTON                  41.66N  76.85W
05/29/2012                   BRADFORD           PA   911 CENTER

            SEVERAL REPORTS OF TREES DOWN IN CANTON AND ALSO IN
            SAYRE AND IN ATHENS TOWNSHIP OF BRADFORD COUNTY

0345 PM     TSTM WND DMG     LIBERTY                 41.80N  74.75W
05/29/2012                   SULLIVAN           NY   911 CENTER

            TREES WIRES DOWN

0350 PM     HAIL             2 N SHERBURNE           42.71N  75.50W
05/29/2012  M0.88 INCH       CHENANGO           NY   PUBLIC

            FACEBOOK

0353 PM     HEAVY RAIN       4 E CAZENOVIA           42.93N  75.77W
05/29/2012  M2.10 INCH       MADISON            NY   TRAINED SPOTTER

            THE HEAVIEST RAINFALL FELL BETWEEN THREE SIXTEEN PM AND
            THREE THIRTY SIX PM.

0400 PM     HAIL             FLEISCHMANNS            42.16N  74.53W
05/29/2012  E1.00 INCH       DELAWARE           NY   NWS OFFICE

            PUBLIC REPORT RELAYED BY WFO ALBANY

0405 PM     HAIL             ENDWELL                 42.12N  76.02W
05/29/2012  E1.00 INCH       BROOME             NY   BROADCAST MEDIA

            NICKEL TO QUARTER SIZED HAIL REPORTED

0416 PM     HAIL             HINMANS CORNERS         42.16N  75.89W
05/29/2012  M1.00 INCH       BROOME             NY   NWS EMPLOYEE

0422 PM     HAIL             NEW BERLIN              42.62N  75.34W
05/29/2012  M1.00 INCH       CHENANGO           NY   TRAINED SPOTTER

0502 PM     TSTM WND DMG     WAVERLY                 41.52N  75.72W
05/29/2012                   LACKAWANNA         PA   911 CENTER

            TREE DOWN

0507 PM     HAIL             WALTON                  42.17N  75.13W
05/29/2012  M1.00 INCH       DELAWARE           NY   PUBLIC

0510 PM     TSTM WND DMG     SWEET VALLEY            41.28N  76.15W
05/29/2012                   LUZERNE            PA   911 CENTER

            TREES DOWN AND BLOCKING IDE ROAD IN SWEET VALLEY

0514 PM     HAIL             DELHI                   42.28N  74.91W
05/29/2012  E1.00 INCH       DELAWARE           NY   PUBLIC

            LATE REPORT

0515 PM     HAIL             DELHI                   42.28N  74.91W
05/29/2012  M0.75 INCH       DELAWARE           NY   PUBLIC

0532 PM     TSTM WND DMG     MONTICELLO              41.65N  74.69W
05/29/2012                   SULLIVAN           NY   911 CENTER

            NUMEROUS TREES DOWN IN MONTICELLO

0544 PM     HEAVY RAIN       MOSCOW                  41.34N  75.53W
05/29/2012  M1.00 INCH       LACKAWANNA         PA   TRAINED SPOTTER

            THE RAIN FELL IN 10 MINUTES

0544 PM     TSTM WND DMG     3 SE SCOTT              41.54N  75.59W
05/29/2012                   LACKAWANNA         PA   911 CENTER

            LARGE TREE DOWN BLOCKING GREEN GROVE RD. RECIEVED VIA
            LACKAWANNA FIRE DISPATCH.

0547 PM     HEAVY RAIN       COLLIERSVILLE           42.48N  74.98W
05/29/2012  M0.97 INCH       OTSEGO             NY   AMATEUR RADIO

            RAINFALL IN 1 HOUR TIME FRAME FROM 4...47 PM TO 5...47
            PM

0600 PM     TSTM WND DMG     CLARYVILLE              41.92N  74.57W
05/29/2012                   SULLIVAN           NY   911 CENTER

            TREES AND WIRES DOWN IN CLARYVILLE

&&

MJN
Special weather statement, May 30, 12:32 PM EST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
132 PM EDT WED MAY 30 2012

NYZ056-057-PAZ039-040-301815-
BROOME NY-DELAWARE NY-SUSQUEHANNA PA-WAYNE PA-
132 PM EDT WED MAY 30 2012

...A DEVELOPING LINE OF THUNDERSTORMS WILL AFFECT EASTERN
SUSQUEHANNA...NORTHWESTERN WAYNE...SOUTHEASTERN BROOME AND
SOUTHWESTERN DELAWARE COUNTIES...

* AT 128 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF DEVELOPING THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...
  GUSTY WINDS...AND BRIEF HEAVY RAIN.  THESE STORMS WERE LOCATED
  ALONG A LINE EXTENDING FROM SHERMAN TO HARFORD...AND MOVING
  EAST AT 35 MPH.

* THE THUNDERSTORMS WILL BE NEAR...
  DEPOSIT AT 135 PM EDT...
  PLEASANT MOUNT AT 150 PM EDT...
  HANCOCK AT 155 PM EDT...
  EQUINUNK AT 210 PM EDT...

IF YOU ARE IN THE PATH OF THESE THUNDERSTORMS...SEEK SHELTER NOW.

LAT...LON 4212 7497 4171 7530 4171 7581 4209 7554

DJN
Special weather statement, May 30, 12:35 PM EST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
135 PM EDT WED MAY 30 2012

NYZ045-046-056-057-301815-
BROOME NY-CHENANGO NY-DELAWARE NY-OTSEGO NY-
135 PM EDT WED MAY 30 2012

...STRONG THUNDERSTORM WILL AFFECT CENTRAL BROOME...SOUTH CENTRAL
CHENANGO...SOUTHWESTERN OTSEGO AND WEST CENTRAL DELAWARE COUNTIES...

* AT 128 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND GUSTY
  WINDS. THIS STORM WAS LOCATED NEAR HARPURSVILLE...AND MOVING
  EAST AT 35 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  AFTON AT 140 PM EDT...
  BAINBRIDGE AT 145 PM EDT...
  BAINBRIDGE AT 150 PM EDT...
  SIDNEY AT 155 PM EDT...
  UNADILLA AT 200 PM EDT...

CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY!

LAT...LON 4243 7524 4222 7515 4217 7573 4229 7574

DJN

The radar

The Binghamton radar (KBGM), 65 km away, was scanning. The volume nearest the first event began at 18:02 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Delaware

When
May 30, 1:02 PM EST
Where
Delaware County, 0.69 mi S of Hancock
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Fire Department/Rescue
Coordinates
41.940, -75.280

Estimated 50 knot wind gusts knocked trees down across route 191 in Hancock.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2012Every state in 2012This day in weather historyWarnings in New York, May 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 382216.